MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SAF-T HOLDER DEVICES; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL

SMITHS MEDICAL ASD, INC. SAF-T HOLDER DEVICES; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Model Number 96004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No sample was received to perform an investigation; however, two pictures were received.Both pictures showed a non-original equipment manufacturer (oem) adaptor with a broken off luer inside.Based on the pictures received, the reported allegation was confirmed, but the cause could not be determined.A device history record (dhr) review was performed, and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the device broke apart at the luer lock adapter section leaving a piece embedded in the needle-less clave on the intravenous (iv) pigtail.The patient's pigtail needed to be removed due to a continuous leak.No patient injury was reported.

Brand Name
SAF-T HOLDER DEVICES
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15337044
Report Number3012307300-2022-17307
Device Sequence Number6450857
Product Code JKA
UDI-Device Identifier00351688065585
UDI-Public00351688065585
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/07/2024
Device Model Number96004
Device Catalogue Number96004
Device Lot NumberAJ191103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown